Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Zero-dimensionality in commutative rings


Authors: Robert Gilmer and William Heinzer
Journal: Proc. Amer. Math. Soc. 115 (1992), 881-893
MSC: Primary 13C15; Secondary 13A99, 13E10
DOI: https://doi.org/10.1090/S0002-9939-1992-1095223-0
MathSciNet review: 1095223
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ {\left\{ {{R_\alpha }} \right\}_{\alpha \in A}}$ is a family of zero-dimensional subrings of a commutative ring $ T$, we show that $ { \cap _{\alpha \in A}}{R_\alpha }$ is also zero-dimensional. Thus, if $ R$ is a subring of a zero-dimensional subring $ [unk]\;T$ (a condition that is satisfied if and only if a power of $ rT$ is idempotent for each $ r \in R$, then there exists a unique minimal zero-dimensional subring $ {R^0}$ of $ T$ containing $ R$. We investigate properties of $ {R^0}$ as an $ R$-algebra, and we show that $ {R^0}$ is unique, up to $ R$-isomorphism, only if $ R$ itself is zero-dimensional.


References [Enhancements On Off] (What's this?)

  • [A$ _{1}$] M. Arapovic, The minimal 0-dimensional overrings of commutative rings, Glas. Mat. Ser. III 18 (1983), 47-52. MR 710384 (84m:13005b)
  • [A$ _{2}$] -, On the imbedding of a commutative ring into a commutative 0-dimensional ring, Glas. Mat. Ser. III 18 (1983), 53-59. MR 710385 (84m:13005c)
  • [G] R. Gilmer, Multiplicative ideals theory, Marcel-Dekker, New York, 1972. MR 0427289 (55:323)
  • [GH$ _{1}$] R. Gilmer and W. Heinzer, On the imbedding of a direct product into a zero-dimensional commutative ring, Proc. Amer. Math. Soc. 106 (1989), 631-637. MR 969521 (89m:13005)
  • [GH$ _{2}$] -, Products of commutative rings and zero-dimensionality, Trans. Amer. Math. Soc. 331 (1992), 663-680. MR 1041047 (92h:13015)
  • [GH$ _{3}$] -, Artinian subrings of a commutative ring, Trans. Amer. Math. Soc. (to appear). MR 1102887 (93e:13028)
  • [G1] S. Glaz, Commutative coherent rings, Lecture Notes in Math., Springer-Verlag, Berlin and New York, 1989. MR 999133 (90f:13001)
  • [H] J. Huckaba, Commutative rings with zero divisors, Marcel-Dekker, New York, 1988. MR 938741 (89e:13001)
  • [K] I. Kaplansky, Commutative rings, Allyn & Bacon, Needham Heights, MA, 1970. MR 0254021 (40:7234)
  • [M] P. Maroscia, Sur les anneaux de dimension zero, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. 56 (1974), 451-459. MR 0389877 (52:10707)
  • [O] J. P. Olivier, Anneaux absolument plats universels et epimorphismes a buts reduits, Sem. Samuel, Paris, 1967-68.
  • [PV] N. Popescu and C. Vraciu, Some remarks about the regular ring associated to a commutative ring, Rev. Roumaine Math. Pures Appl. 23 (1978), 269-277. MR 0472899 (57:12585)
  • [W] R. Wiegand, Descent of projectivity for locally free modules, Proc. Amer. Math. Soc. 41 (1973), 342-348. MR 0327737 (48:6079)
  • [ZS] O. Zariski and P. Samuel, Commutative algebra, Vol. I, Springer-Verlag, Berlin and New York, 1975. MR 0389876 (52:10706)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C15, 13A99, 13E10

Retrieve articles in all journals with MSC: 13C15, 13A99, 13E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1095223-0
Keywords: Zero-dimensional ring, von Neumann regular ring, minimal zero-dimensional extension ring, products of commutative rings, imbeddability in a zero-dimensional ring
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society